Alert archive / Pennsylvania / Areal Flood Warnings in 2015
Areal Flood Warning 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 21, 2015, 5:38 AM EDT for Philadelphia County, Pennsylvania. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 5:38 AM EDT (09:38 UTC)
- Expired
- Aug 21, 2015, 7:30 AM EDT
- In force
- 112 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS41 KPHI 210938
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 AM EDT FRI AUG 21 2015
PAC101-211130-
/O.NEW.KPHI.FA.W.0022.150821T0938Z-150821T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-
538 AM EDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN PHILADELPHIA COUNTY IN SOUTHEASTERN PENNSYLVANIA...
* UNTIL 730 AM EDT
* AT 533 AM EDT...THE PENNYPACK GAGE ON THE PENNYPACK CREEK IS ABOVE
FLOOD STAGE. WATER LEVELS CONTINUE TO STEADILY RISE BUT SHOULD
CREST WITHIN THE NEXT HOUR BEFORE QUICKLY DROPPING BACK BELOW
FLOOD STAGE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PHILADELPHIA...ROCKLEDGE...TACONY...HOLMESBURG...ANDALUSIA...
NORTHEAST PHILADELPHIA AND WISSINOMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4006 7498 4005 7498 4000 7506 4002 7518
4007 7516 4005 7512 4005 7510 4008 7509
4014 7501 4012 7496 4008 7496
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 21, 3:56 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 21, 3:56 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 AM EDT FRI AUG 21 2015 .SYNOPSIS... THE COLD FRONT WILL SLIDE NEAR OR OFF SHORE LATER TODAY. IT IS EXPECTED TO STALL JUST OFF SHORE LATE TODAY. THROUGH MONDAY, A LOW IS EXPECTED TO STAY WELL OFF SHORE AS A SURFACE HIGH SLIDES NORTHEAST THROUGH THE AREA. THE NEXT COLD FRONT IS EXPECTED MONDAY NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT IS SLIDING THROUGH THE REGION NOW. FOR THE MOST PART, THE THREAT FOR HEAVY RAIN HAS SHIFTED TO THE NJ SHORE AND DELAWARE BEACHES, ALTHOUGH THERE REMAINS A NARROW LINE EXTENDING FROM CAMDEN UP TO MIDDLESEX. THUS HAVE CANCELLED THE FLASH FLOOD WATCH, ALTHOUGH WILL STILL NEED TO MONITOR A FEW RIVER GAGES IN THE AREA THAT CONTINUE TO SHOW RISES FROM THE HEAVY RAIN EARLIER. THE MAIN THING TO WATCH AFTER 12Z, WILL BE HOW FAR EAST THE FRONT WILL GET BEFORE IT BEGINS TO STALL. BASKED ON RADAR TRENDS AND THE LATEST HIGH RESOLUTION MODELS, THINK THAT THE FRONT SHOULD MAKE IT COMPLETELY OFF SHORE BEFORE IT STALLS, BUT HAVE KEPT A CHANCE OF RAIN MENTIONED, PRIMARILY FOR COASTAL AREAS THROUGH THE DAY TO ACCOUNT FOR SOME UNCERTAINTY OF HOW MUCH FURTHER THE FRONT WILL MOVE AFTER SUNRISE. RAISED TEMPERATURES SLIGHTLY FROM PREVIOUS FORECAST, AS WITH THE FRONT NOW EXPECTED TO PUSH FURTHER EAST THAN PREVIOUSLY EXPECTED, MUCH OF THE REGION SHOULD SEE CLEARING SKIES THROUGH THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... FRONT SHOULD REMAIN JUST OFF SHORE THROUGH THE OVERNIGHT HOURS. AS SUCH, COOLER AIR SHOULD CONTINUE TO FILTER INTO THE REGION, SO SHOULD SEE LOWS RANGING FROM THE MID 50S IN THE POCONOS WHERE CLEARING SKIES AND DRIER CONDITIONS WILL HELP RADIATIONAL COOLING TO NEAR 70 AT THE SHORE WHERE LINGERING CLOUDS NEARER THE FRONT MAY TEMPER THE DIURNAL TEMPERATURE RANGE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... FEW CHANGES MADE TO THE LONG TERM PERIODS WITH THIS FORECAST TO FOCUS ON CURRENT HEAVY RAIN THREAT. PREVIOUS LONG TERM DISCUSSION... SAT THRU SUN NIGHT...THE WEAK FRONT OFFSHORE AND LOW PRESSURE OUT TO SEA MAY KEEP A SMALL CHANCE FOR SHOWERS ACROSS THE COASTAL WATERS AND ADJACENT AREAS THROUGH PORTIONS OF THE WEEKEND. MUCH OF THE TIME WILL BE RAIN- FREE...BUT EXTRA CLOUDINESS AND A NE WIND WILL KEEP THINGS HUMID ACROSS THE ERN AREAS. WRN PARTS OF THE AREA WILL BE CLOSER TO THE HIGH PRESSURE AREA...SO MOSTLY SUNNY SKIES SAT/SUN WITH MILD TEMPERATURES. TEMPERATURES SAT AND SUN WILL BE WITHIN A FEW DEGREES OF NORMAL WITH MOSTLY LOW/MID 80S ACROSS MOST AREAS. MON THRU TUE...STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA AND A COLD FRONT WILL AFFECT THE REGION. THERE WILL BE CHC FOR SHOWERS MON THRU TUE...BUT THE FRONT WILL BE WEAKENING AS IT MOVES TOWARD THE AREA. TEMPERATURES MON WILL BE ABOVE NORMAL WITH MID/UPPER 80S ACROSS THE CENTRAL AND SOUTHER AREAS WITH LOW/MID 80S NORTH. TUE NIGHT THRU THU...A MOSTLY DRY PATTERN WITH HIGH PRESSURE MOVING ACROSS THE GREAT LAKES AND NEW ENGLAND. TEMPERATURES NEAR NORMAL WITH LOW DEW POINTS. OVERNIGHT LOWS MAY DROP INTO THE 50S ACROSS THE NORTH AND COOLER RURAL AREAS OF SRN NJ AND THE DELMARVA. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY, AND SURROUNDING AREAS. EXPECT CONDITIONS TO BE IMPROVING TO VFR FOR MOST TAF SITES EXCEPT POSSIBLY KMIV AND KACY WHERE FOG MAY LINGER THROUGH MID MORNING. WINDS SHOULD BE SHIFTING THROUGH THE DAY FROM GENERALLY WESTERLY NOW TO NORTHWESTERLY BY MID MORNING, NORTHERLY BY MID DAY (WHICH IS WHEN SPEEDS WILL BE THE HIGHEST AS WELL), BACK TO NORTHWESTERLY OVERNIGHT. OUTLOOK... SATURDAY THROUGH SUNDAY NIGHT...MOSTLY VFR. SCATTERED SHOWERS ESPECIALLY SOUTH/EAST. PATCHY FOG DURING THE MORNING. MON THROUGH TUESDAY...MOSTLY VFR. POSSIBLE MVFR WITH RAIN AS A FRONT MOVES THROUGH MONDAY NIGHT. && .MARINE... WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA TODAY AND TONIGHT EXCEPT IN THE VICINITY OF ANY STRONGER THUNDERSTORMS. OUTLOOK... SATURDAY THROUGH TUESDAY...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA. A LOW PRESSURE SYSTEM WELL OFFSHORE THIS WEEKEND MAY KEEP SEAS ON THE OCEAN CLOSE TO 3 OR 4 FT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...JOHNSON SHORT TERM...JOHNSON LONG TERM...MEOLA/O'HARA AVIATION...JOHNSON/O'HARA MARINE...JOHNSON/MEOLA/O'HARA
Hazardous weather outlook, Aug 21, 5:36 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 536 AM EDT FRI AUG 21 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-220945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 536 AM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-220945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 536 AM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 12:34 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 AM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HEAVY RAIN 1 W AMBLER 40.15N 75.24W
08/21/2015 M1.92 INCH MONTGOMERY PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1500674
STAFFSpecial weather statement, Aug 21, 12:51 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1251 AM EDT FRI AUG 21 2015 NJZ012-013-015-019-020-210530- OCEAN-WESTERN MONMOUTH-MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON- 1251 AM EDT FRI AUG 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER... SOUTHWESTERN MONMOUTH...SOUTH CENTRAL MIDDLESEX...NORTHWESTERN OCEAN AND NORTHERN BURLINGTON COUNTIES... AT 1251 AM EDT...A STRONG THUNDERSTORM WAS OVER WHITE HORSE...OR NEAR TRENTON...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANALAPAN...HIGHTSTOWN...BORDENTOWN...CRANBURY...ALLENTOWN... ROOSEVELT...WHITE HORSE...TWIN RIVERS...WHITTINGHAM...CROSSWICKS... CLARKSBURG...CASSVILLE...CREAM RIDGE...IMLAYSTOWN...CLEARBROOK PARK...SIX FLAGS THEME PARK...WINDSOR...EDINBURG... MERCERVILLE-HAMILTON SQUARE AND ENGLISHTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4011 7471 4027 7474 4035 7437 4008 7434 TIME...MOT...LOC 0451Z 260DEG 18KT 4019 7470 HEAVENER
Local storm report, Aug 21, 3:06 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 AM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG EWING TWP 40.26N 74.80W
08/21/2015 MERCER NJ NWS EMPLOYEE
40 SECTION OF A TREE AND TELEPHONE POLE KNOCKED OVER.
&&
EVENT NUMBER PHI1500677
HEAVELocal storm report, Aug 21, 4:38 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HEAVY RAIN 1 E UPPER BERN TWP 40.51N 76.08W
08/20/2015 M5.14 INCH BERKS PA MESONET
1006 PM HEAVY RAIN AMBERLY TRAILER PARK 39.21N 76.06W
08/20/2015 M3.81 INCH KENT MD MESONET
1.6 INCHES FELL IN 15 MINUTES
1115 PM HEAVY RAIN FRANCONIA TWP 40.31N 75.36W
08/20/2015 M1.83 INCH MONTGOMERY PA SOCIAL MEDIA
FELL IN 30 MINUTES.
1115 PM FLOOD EXTON 40.03N 75.63W
08/20/2015 CHESTER PA TRAINED SPOTTER
FLOODING AND PONDING ON AREA ROADS
1127 PM HEAVY RAIN GRATERFORD 40.23N 75.45W
08/20/2015 M1.94 INCH MONTGOMERY PA PUBLIC
AMOUNT FELL IN ABOUT 30 MINUTES.
1228 AM HEAVY RAIN NORTH WALES 40.21N 75.28W
08/21/2015 M2.52 INCH MONTGOMERY PA MESONET
2.3 INCHES FELL IN 50 MINUTES.
1230 AM TSTM WND DMG EWING TWP 40.26N 74.80W
08/21/2015 MERCER NJ NWS EMPLOYEE
40 SECTION OF A TREE AND TELEPHONE POLE KNOCKED OVER.
1233 AM HEAVY RAIN 1 W AMBLER 40.15N 75.24W
08/21/2015 M1.92 INCH MONTGOMERY PA TRAINED SPOTTER
0131 AM FLOOD ABINGTON TWP 40.11N 75.11W
08/21/2015 MONTGOMERY PA 911 CALL CENTER
LOCALIZED FLOODING ON ROADWAYS
&&
EVENT NUMBER PHI1500669 PHI1500670 PHI1500672 PHI1500676 PHI1500671
PHI1500673 PHI1500677 PHI1500674 PHI1500675
STAFFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:08 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Aug 20, 10:32 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 4 hr |
| Aug 20, 10:55 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 4 hr |
| Aug 20, 11:18 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 57 min |
| Aug 20, 11:35 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Aug 21, 12:46 AM EDT | Flash Flood Warning | PHI | Bucks, Montgomery, Philadelphia | 4 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.